Alert archive / South Dakota / River Flood Warnings in 2011

River Flood Warning 42, NWS Sioux Falls, SD

March 18, 2011Turner County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Mar 18, 2011, 9:48 PM CDT for Turner County, South Dakota. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2011, 9:48 PM CDT (02:48 UTC)
Expired
Mar 19, 2011, 11:14 AM CDT
In force
13 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

County Turner County, SD

The radar

The Sioux Falls radar (KFSD), 46 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Vermillion River near Parker (VRPS2).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06478600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WGUS43 KFSD 190248
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
948 PM CDT FRI MAR 18 2011

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...

  EAST FORK VERMILLION RIVER NEAR PARKER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC125-200648-
/O.NEW.KFSD.FL.W.0042.110319T0248Z-110321T0000Z/
/VRPS2.1.ER.110319T0157Z.110319T0600Z.110320T0000Z.NO/
948 PM CDT FRI MAR 18 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EAST FORK VERMILLION RIVER NEAR PARKER.
* UNTIL SUNDAY EVENING.
* AT 09PM FRIDAY THE STAGE WAS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 12.1 FEET BY SATURDAY MARCH 
  19. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MARCH 19.
* AT STAGES NEAR 13.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 
  ON 273RD STREET. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

VERMILLION RIVER
VRPS2    12.0   12.02 FRI 9 PM    12.1  SAT 1 AM
1 follow-up statement
962 
WGUS83 KFSD 191614
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1114 AM CDT SAT MAR 19 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...MINNESOTA...

  EAST FORK VERMILLION RIVER NEAR PARKER 
  SPLIT ROCK CREEK BELOW JASPER 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...MINNESOTA...

  JAMES RIVER AT HURON 
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND
  JAMES RIVER ABOVE YANKTON 
  FIRESTEEL CREEK NEAR MOUNT VERNON 
  LITTLE VERMILLION NEAR SALEM
  WEST FORK VERMILLION RIVER NEAR PARKER 
  VERMILLION RIVER NEAR DAVIS
  VERMILLION RIVER NEAR WAKONDA
  BIG SIOUX RIVER NEAR BROOKINGS 
  BIG SIOUX RIVER NEAR DELL RAPIDS
  BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
  BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF
  BIG SIOUX RIVER AT HAWARDEN
  BIG SIOUX RIVER AT AKRON
  SKUNK CREEK NEAR CHESTER
  SPLIT ROCK CREEK NEAR CORSON 
  ROCK RIVER AT ROCK RAPIDS
  LITTLE SIOUX RIVER NEAR MILFORD
  LITTLE SIOUX RIVER ABOVE SPENCER
  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
  REDWOOD RIVER NEAR MARSHALL 
  DES MOINES RIVER AT JACKSON
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT AND 10 DAYS OF TEMPERATURE FORECASTS. ANY ADDITIONAL 
FUTURE RAINS COULD AFFECT THE CREST FORECASTS. THESE SHOULD NOT BE
ASSUMED TO BE THE ABSOLUTE CRESTS FOR THIS SNOWMELT SEASON. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC099-101-262014-
/O.CON.KFSD.FL.W.0039.000000T0000Z-000000T0000Z/
/SCCS2.3.ER.110317T2357Z.110318T0015Z.000000T0000Z.NR/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKUNK CREEK NEAR CHESTER.
* AT 10AM SATURDAY THE STAGE WAS 7.7 FEET.
* FLOOD STAGE IS 7.0 FEET.
* AT STAGES NEAR 7.0 FEET...FLOODING BEGINS TO AFFECT SIGNIFICANT 
  AMOUNTS OF PASTURE LAND. 

$$

SDC005-262013-
/O.EXT.KFSD.FL.W.0015.110321T2100Z-000000T0000Z/
/HURS2.3.SM.110321T2100Z.110327T1800Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 10AM SATURDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 4 PM MONDAY AND CREST NEAR 
  17.1 FEET BY SUNDAY MARCH 27.
* AT STAGES NEAR 16.5 FEET...JERSEY...RIVERSIDE...AND SHERMAN WILL 
  BEGIN FLOODING. 

$$

SDC111-262013-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110330T0600Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* AT 10AM SATURDAY THE STAGE WAS 12.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SATURDAY 
  MARCH 19.
* FORECAST...THE RIVER WILL CREST NEAR 16.1 FEET BY WEDNESDAY MARCH 
  30 THEN BEGIN FALLING.
* AT STAGES NEAR 16.0 FEET...MOST OF THE FLOOD PLAIN IS UNDER 
  WATER...AND THE WATER REACHES THE BOTTOM OF THE BRIDGE ON 
  HIGHWAY 34.

$$

SDC035-061-262013-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110401T1200Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* AT 09AM SATURDAY THE STAGE WAS 20.9 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 22.4 FEET BY FRIDAY APRIL 01 
  THEN BEGIN FALLING.
* AT STAGES NEAR 22.0 FEET...WATER OVERTOPS 257TH STREET ABOUT 100 
  YARDS EAST OF THE BRIDGE. 

$$

SDC067-135-262013-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110404T1200Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* AT 10AM SATURDAY THE STAGE WAS 14.3 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 16.8 FEET BY MONDAY APRIL 04 
  THEN BEGIN FALLING.
* AT STAGES NEAR 16.0 FEET...APPROXIMATELY 22850 ACRES OF FARM LAND 
  ARE FLOODED BETWEEN MITCHELL AND YANKTON. 

$$

SDC135-262013-
/O.EXT.KFSD.FL.W.0019.110321T1800Z-000000T0000Z/
/YNNS2.3.SM.110321T1800Z.110406T0600Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER ABOVE YANKTON.
* FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 10AM SATURDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 PM MONDAY AND CREST NEAR 
  16.0 FEET BY WEDNESDAY APRIL 06.
* AT STAGES NEAR 16.0 FEET...SW JIM RIVER ROAD NEAR 305TH STREET 
  FLOODS. 

$$

SDC011-101-262013-
/O.EXT.KFSD.FL.W.0020.110319T1912Z-000000T0000Z/
/BRKS2.3.SM.110319T1912Z.110323T1800Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BROOKINGS.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS 8.7 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 2 PM SATURDAY AND CREST NEAR 
  13.1 FEET BY THURSDAY MARCH 24.
* AT STAGES NEAR 13.0 FEET...THE BRIDGE 1 MILE SOUTH OF MEDARY ON 
  471ST AVENUE IS OVERTOPPED. 

$$

SDC099-101-262013-
/O.CON.KFSD.FL.W.0021.000000T0000Z-000000T0000Z/
/DERS2.3.SM.110317T2100Z.110326T0000Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* AT 10AM SATURDAY THE STAGE WAS 12.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 15.0 FEET BY FRIDAY MARCH 25 
  THEN BEGIN FALLING.
* AT STAGES NEAR 15.0 FEET...SOME HOMES IN DELL RAPIDS AND RENNER ARE
  FLOODED...AND THE JAYCEE CAMP BETWEEN BALTIC AND RENNER IS ALSO 
  FLOODED. 

$$

SDC099-262013-
/O.CON.KFSD.FL.W.0022.000000T0000Z-000000T0000Z/
/SFLS2.2.SM.110317T2230Z.110326T0000Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* AT 10AM SATURDAY THE STAGE WAS 13.4 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 15.5 FEET BY FRIDAY MARCH 25 
  THEN BEGIN FALLING.
* AT STAGES NEAR 15.0 FEET...FLOODING BEGINS TO AFFECT ROADS...
  HOMES...AND BUSINESSES IN RENNER. 

$$

IAC119-SDC083-099-262013-
/O.CON.KFSD.FL.W.0023.000000T0000Z-000000T0000Z/
/SXFS2.2.SM.110321T1559Z.110326T0600Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF.
* AT 10AM SATURDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 11 AM MONDAY AND CREST NEAR 
  21.7 FEET BY SATURDAY MARCH 26.

$$

IAC167-SDC083-127-262013-
/O.CON.KFSD.FL.W.0024.000000T0000Z-000000T0000Z/
/HAWI4.2.SM.110317T2239Z.110320T1200Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* AT 08AM SATURDAY THE STAGE WAS 19.1 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.0 FEET BY SUNDAY MARCH 20 
  THEN BEGIN FALLING.
* AT STAGES NEAR 20.0 FEET...SOME FARM HOUSES ON THE SOUTH DAKOTA 
  SIDE OF THE RIVER ARE ISOLATED BY HIGH WATER. 

$$

IAC149-SDC127-262013-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/AKRI4.3.SM.110318T0400Z.110321T0600Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* AT 10AM SATURDAY THE STAGE WAS 18.7 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.2 FEET BY MONDAY MARCH 21 
  THEN BEGIN FALLING.
* AT STAGES NEAR 19.5 FEET...SEVERAL FARM HOUSES ARE FLOODED. 

$$

SDC087-262013-
/O.CON.KFSD.FL.W.0036.000000T0000Z-000000T0000Z/
/LVSS2.3.SM.110317T0200Z.110317T2315Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE VERMILLION NEAR SALEM.
* AT 10AM SATURDAY THE STAGE WAS 8.1 FEET.
* FLOOD STAGE IS 7.0 FEET.
* AT STAGES NEAR 8.0 FEET...THE WATER REACHES THE BOTTOM OF THE 
  BRIDGES ON 247TH STREET...248TH STREET...AND 444TH AVENUE. 

$$

SDC125-202043-
/O.EXT.KFSD.FL.W.0033.000000T0000Z-110320T2043Z/
/PKRS2.2.SM.110316T1621Z.110317T1245Z.110319T2043Z.NO/
1114 AM CDT SAT MAR 19 2011

...FLOOD WARNING EXTENDED UNTIL 4 PM SUNDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK VERMILLION RIVER NEAR PARKER.
* AT 10AM SATURDAY THE STAGE WAS 9.3 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MARCH 19.
* AT STAGES NEAR 9.0 FEET...MINOR FLOODING OF AGRICULTURAL LAND 
  BEGINS. 

$$

SDC125-191644-
/O.CAN.KFSD.FL.W.0042.000000T0000Z-110321T0000Z/
/VRPS2.1.ER.110319T0157Z.110319T0530Z.110319T0545Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE EAST FORK VERMILLION RIVER NEAR PARKER.
* AT 10AM SATURDAY THE STAGE WAS 11.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SATURDAY 
  MARCH 19.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 1 AM 
  SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.8 FEET BY 7 AM 
  SUNDAY.
* AT STAGES NEAR 13.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 
  ON 273RD STREET. 

$$

SDC125-262013-
/O.CON.KFSD.FL.W.0027.000000T0000Z-000000T0000Z/
/DVSS2.2.SM.110316T2230Z.110319T1245Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR DAVIS.
* AT 07AM SATURDAY THE STAGE WAS 13.9 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 13.2 FEET 
  BY 7 AM SUNDAY.
* AT STAGES NEAR 13.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 1
  MILE WEST OF DAVIS ON HIGHWAY 18. 

$$

SDC027-262013-
/O.CON.KFSD.FL.W.0028.000000T0000Z-000000T0000Z/
/WKAS2.2.SM.110319T0516Z.110321T0000Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR WAKONDA.
* AT 06AM SATURDAY THE STAGE WAS ESTIMATED AT 14.7 FEET.
* FLOOD STAGE IS 14.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SATURDAY 
  MARCH 19.
* FORECAST...THE RIVER WILL CREST NEAR 16.0 FEET BY MONDAY MARCH 21 
  THEN BEGIN FALLING.
* AT STAGES NEAR 16.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 
  ON 304TH STREET WEST OF DALESBURG...HIGHWAY 19 NEAR 299TH STREET 
  BEGINS TO FLOOD...302ND STREET NEAR COLFAX CORNER WILL BE
  FLOODED...AND APPROXIMATELY 10000 ACRES COULD BE FLOODED BETWEEN
  CENTERVILLE AND VERMILLION. 

$$

IAC041-059-262013-
/O.CON.KFSD.FL.W.0037.000000T0000Z-000000T0000Z/
/MIFI4.2.SM.110317T0104Z.110319T1530Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER NEAR MILFORD.
* AT 10AM SATURDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 14.5 FEET...190TH AVENUE BETWEEN 110TH STREET AND 
  120TH STREET IS FLOODED. 

$$

IAC041-059-262013-
/O.CON.KFSD.FL.W.0041.000000T0000Z-000000T0000Z/
/LSSI4.1.ER.110319T0021Z.110319T1515Z.000000T0000Z.UU/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER ABOVE SPENCER.
* AT 10AM SATURDAY THE STAGE WAS 11.5 FEET.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON FRIDAY MARCH 
  18.
* AT STAGES NEAR 13.0 FEET...MAJOR AGRICULTURAL FLOODING BEGINS.  

$$

IAC041-211800-
/O.EXT.KFSD.FL.W.0031.000000T0000Z-110321T1800Z/
/SPWI4.1.SM.110317T1206Z.110319T1215Z.110320T1800Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* AT 07AM SATURDAY THE STAGE WAS ESTIMATED AT 10.9 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY MARCH 20.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
  BEGINS. 

$$

IAC021-041-231800-
/O.EXT.KFSD.FL.W.0013.000000T0000Z-110323T1800Z/
/LNNI4.1.SM.110315T1945Z.110317T0530Z.110322T1800Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* AT 10AM SATURDAY THE STAGE WAS 17.9 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 3 PM SATURDAY AND CREST NEAR 
  18.3 FEET BY SUNDAY MARCH 20. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY TUESDAY MARCH 22.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
  FLOODED. 

$$

MNC063-262013-
/O.CON.KFSD.FL.W.0026.000000T0000Z-000000T0000Z/
/JCKM5.2.SM.110320T0600Z.110322T1200Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT JACKSON.
* AT 10AM SATURDAY THE STAGE WAS 11.3 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM SUNDAY AND CREST NEAR 
  14.3 FEET BY TUESDAY MARCH 22.
* AT STAGES NEAR 14.0 FEET...FLOODING BEGINS TO AFFECT HOMES AND 
  BUSINESSES ALONG THE NON-LEVEED PORTIONS OF THE RIVER IN JACKSON. 

$$

SDC035-241800-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-110324T1800Z/
/MTVS2.2.SM.110316T2145Z.110318T0345Z.110323T1800Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* AT 10AM SATURDAY THE STAGE WAS 12.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY MARCH 23.
* AT STAGES NEAR 12.0 FEET...THE WATER REACHES THE BOTTOM OF THE 
  BRIDGE ON 404TH AVENUE. 

$$

MNC133-SDC099-191644-
/O.CAN.KFSD.FL.W.0034.000000T0000Z-110319T1614Z/
/JSPM5.2.SM.110316T2218Z.110317T1315Z.110318T2139Z.UU/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SPLIT ROCK CREEK BELOW JASPER.
* AT 10AM SATURDAY THE STAGE WAS 90.3 FEET.
* FLOOD STAGE IS 91.0 FEET.
* AT STAGES NEAR 91.0 FEET...THE LOWER BANKS ON THIS STRETCH OF THE 
  CREEK ARE OVERTOPPED. THE LOW WATER CROSSING ON 250TH STREET AT THE 
  MN/SD STATE LINE IS FLOODED. 

$$

SDC099-211200-
/O.EXT.KFSD.FL.W.0029.000000T0000Z-110321T1200Z/
/COSS2.1.SM.110317T0118Z.110318T0345Z.110320T1200Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE SPLIT ROCK CREEK NEAR CORSON.
* AT 09AM SATURDAY THE STAGE WAS 8.1 FEET.
* FLOOD STAGE IS 8.5 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM SATURDAY AND CREST NEAR 
  8.6 FEET BY SUNDAY MARCH 20. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY SUNDAY MARCH 20.
* AT STAGES NEAR 8.5 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL 
  LAND BEGINS. 

$$

IAC119-241500-
/O.CON.KFSD.FL.W.0030.000000T0000Z-110324T1500Z/
/RAPI4.1.SM.110316T2346Z.110319T0545Z.110323T1500Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT ROCK RAPIDS.
* AT 10AM SATURDAY THE STAGE WAS 14.7 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 14.8 FEET BY MONDAY MARCH 21. 
  THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MARCH 23.
* AT STAGES NEAR 16.0 FEET...THE HIGHER BANKS ON THE LEFT SIDE OF THE
  RIVER...AND THE LOWER BANKS ON THE RIGHT SIDE...WILL BEGIN
  FLOODING. 

$$

MNC083-260000-
/O.EXT.KFSD.FL.W.0032.110321T0411Z-110326T0000Z/
/MMLM5.1.SM.110321T0411Z.110322T1200Z.110325T0000Z.NO/
1114 AM CDT SAT MAR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE REDWOOD RIVER NEAR MARSHALL.
* FROM SUNDAY EVENING TO FRIDAY EVENING.
* AT 10AM SATURDAY THE STAGE WAS 12.6 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 11 PM SUNDAY AND CREST NEAR 
  14.9 FEET BY TUESDAY MARCH 22. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY THURSDAY MARCH 24.
* AT STAGES NEAR 14.0 FEET...THERE WILL BE MINOR FLOODING OF LOW 
  LYING AREAS OUTSIDE OF MARSHALL. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

SKUNK CREEK
SCCS2     7.0    7.65 SAT 10 AM                     7.8  THU MAR 17

JAMES RIVER
HURS2    11.0    9.87 SAT 10 AM   17.1  SUN 1 PM   
FORS2    12.0   12.65 SAT 10 AM   16.1  WED 1 AM   
JRMS2    17.0   20.88 SAT 10 AM   22.4  FRI 7 AM   
SCOS2    13.0   14.33 SAT 10 AM   16.8  MON 7 AM   
YNNS2    12.0    9.79 SAT 10 AM   16.0  WED 1 AM   

BIG SIOUX RIVER
BRKS2     9.0    8.66 SAT 10 AM   13.1  WED 1 PM   
DERS2    12.0   12.81 SAT 10 AM   15.0  FRI 7 PM   
SFLS2    12.0   13.36 SAT 10 AM   15.5  FRI 7 PM   
SXFS2    16.0   14.94 SAT 10 AM   21.7  SAT 1 AM   
HAWI4    15.0   19.15 SAT  9 AM   20.0  SUN 7 AM  
AKRI4    16.0   18.72 SAT 10 AM   20.2  MON 1 AM  

VERMILLION RIVER
LVSS2     7.0    8.09 SAT 10 AM                      9.2  THU MAR 17
PKRS2     9.0    9.28 SAT 10 AM                     10.8  THU MAR 17
VRPS2    12.0   11.77 SAT 10 AM                     12.0  FRI MAR 18
DVSS2    11.0   13.90 SAT  8 AM                     13.9  SAT MAR 19
WKAS2    14.0  E14.68 SAT  7 AM   16.0  SUN 7 PM 

LITTLE SIOUX RIVER
MIFI4    12.0   15.12 SAT 10 AM                     15.1  SAT MAR 19
LSSI4    10.0   11.51 SAT 10 AM                     11.5  SAT MAR 19
SPWI4    10.0  E10.91 SAT  7 AM                    E10.9  SAT MAR 19
LNNI4    18.0   17.89 SAT 10 AM   18.3  SUN 7 AM    18.6  THU MAR 17

WEST FORK DES MOINES RIVER
JCKM5    12.0   11.31 SAT 10 AM   14.3  TUE 7 AM 

FIRESTEEL CREEK
MTVS2     8.0   11.97 SAT 10 AM                     13.9  THU MAR 17

SPLIT ROCK CREEK
JSPM5    91.0   90.29 SAT 10 AM                     94.0  THU MAR 17
COSS2     8.5    8.15 SAT 10 AM    8.6  SUN 1 AM    10.0  THU MAR 17

ROCK RIVER
RAPI4    13.0   14.66 SAT 10 AM   14.8  MON 7 PM    14.9  SAT MAR 19

REDWOOD RIVER
MMLM5    14.0   12.60 SAT 10 AM   14.9  TUE 7 AM  

MG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 18, 8:55 PM CDT, 53 minutes earlier.

Area forecast discussion, Mar 18, 8:55 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD...UPDATED AVIATION SECTION
855 PM CDT FRI MAR 18 2011

.DISCUSSION...
CURRENT FORECAST ON TRACK AND NO REASON TO MAKE CHANGES.

&&

.AVIATION...
VFR CONDITIONS THROUGH PERIOD. SOUTHERLY WINDS WILL INCREASE BY LATE
TONIGHT FROM THE JAMES VALLEY WEST...WITH GUSTS AFTER 14Z FROM 25 TO
35 KNOTS.

&&

.PREVIOUS DISCUSSION...
SURFACE RIDGE AXIS WILL CONTINUE TO WORK SLOWLY EASTWARD AWAY FROM
THE AREA THIS EVENING...BUT NOT QUICK ENOUGH TO STOP A BIT OF AN
ACCELERATED TEMPERATURE DROP THIS EVENING IN WEAKER GRADIENT. TOUGH
TEMPERATURE FORECAST WITH SOME QUESTION ON HOW MUCH WARMING WILL
OCCUR YET LATE THIS AFTERNOON AS STRATUS PULLS OUT...BUT STILL SPACE
FOR TEMPERATURES TO FALL OFF. OTHERWISE...INCREASING HIGH LEVEL
CLOUDS INTO WESTERN AREAS ALONG WITH INCREASING GRADIENT WILL LEAD
TO A NON DIURNAL TREND. /CHAPMAN

SATURDAY WILL SEE SOUTHERLY RETURN FLOW SET UP IN FULL FORCE. NOT
PLANNING ON AN ADVISORY NOW...BUT WINDS WILL LIKELY COME CLOSE AT
TIMES...ESPECIALLY WEST OF INTERSTATE 29. OTHERWISE...RELATIVELY
MILD WITH HIGHS ABOUT 5 TO 10 DEGREES WARMER AND MAINLY IN THE 50S.
DID KEEP A SMALL WEDGE OF UPPER 40S IN SW MN WHERE A LITTLE BIT OF
SNOW REMAINS AND A SOMEWHAT UNFAVORABLE SOUTH TO SOUTH SOUTHEAST
WIND IS EXPECTED. WILL PUT A SMALL POP OUT FOR THE FAR SOUTH AS
THERMAL AND MOISTURE ADVECTION INCREASE AS WELL AS JUST A SMIDGEN OF
ELEVATED INSTABILITY CREEPS NORTH.

BY SATURDAY NIGHT...THE LOW LEVEL JET INCREASES MARKEDLY WITH 750MB
LIFTED INDICES DROPPING TO ABOUT -3 DEGREES C AND 750MB CAPE VALUES
PROGGED AT ABOUT 400 J/KG. SO ADDED THUNDER INTO NORTHWEST
IOWA...BUT STILL KEPT POPS AROUND 50 PERCENT AS THE BETTER CHANCES
ARE LIKELY TO BE NORTH AND EAST OF THE AREA. CRANKED LOWS UP
SIGNIFICANTLY IN NORTHWEST IOWA WITH STRONG SOUTHERLY FLOW THROUGH
THE NIGHT...NO SNOW COVER AND 925MB TEMPERATURES OF ABOUT +5 TO +8
DEGREES C. SO...LOWS SHOULD RANGE FROM THE UPPER 40S IN NORTHWEST
IOWA TO AROUND 40 IN THE FAR NORTHERN CWA.

MAIN FORCING FROM THE UPPER LEVEL WAVE COMES OUT ON SUNDAY...BUT A
LOT OF MID LEVEL DRYING OCCURS AHEAD OF IT...SO WILL ONLY INCLUDE
LOWER END POPS IN MAINLY THE NORTH AND THE WEST THROUGH THE DAY.
FAIRLY MILD BEHIND THIS WAVE SO TEMPERATURES SIMILAR TO SATURDAY AS
WINDS TURN TO THE WEST AND NORTHWEST.

WARMED THINGS UP A BIT MONDAY INTO TUESDAY AS THE NEXT WAVE OF
INTEREST MOVES ONTO THE PLAINS. PLENTY OF DISAGREEMENT AT THIS TIME
SO WILL KEEP MID RANGE POPS IN PLACE...ESPECIALLY TUESDAY AND STILL
SEE A THREAT FOR SNOW TUESDAY NIGHT...ESPECIALLY NORTH.

STILL LOOKING LIKE A RELATIVELY DRY AND COOL PATTERN FOR THE END OF
THE WEEK. WENT CLOSEST TO A CONSRAW OUTPUT AS THE ECMWF...ESPECIALLY
THE 12Z...APPEARS TO BE SUFFERING FROM TOO MUCH SNOW COVER WHICH BY
MID WEEK SHOULD MAINLY BE GONE...UNLESS WE PICK UP MORE ON TUESDAY
AND TUESDAY NIGHT. REGARDLESS...WITH A COOL HIGH PRESSURE LOCKED IN
PLACE ACROSS MINNESOTA...EXPECT HIGHS OF ABOUT 10 DEGREES BELOW
NORMAL TO END THE WEEK. /08

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Mar 18, 3:41 AM CDT, 18 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
341 AM CDT FRI MAR 18 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
341 AM CDT FRI MAR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FLOODING...
FLOODING WILL CONTINUE TO INCREASE FOR PARTS OF THE JAMES
RIVER...VERMILLION RIVER...BIG SIOUX RIVER...LITTLE SIOUX
RIVER...ROCK RIVER...REDWOOD RIVER...AND THE DES MOINES RIVER FOR
AT LEAST THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

WILLIAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 2:51 AM CDTWind AdvisoryFSDBrule, Charles Mix, Gregory16 hr

Nearby

River Flood Warnings in South Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.